Birth Control Switch, Acne and other issues

Patient

Q: My pharmacist switched me to a generic brand of my birth control from my regular tri cyclen lo. I took the generic brand for two months and it caused me light (almost non exist periods) and horrible acne. I've been back on my regular birth control for two weeks now and seen no improvement in my skin, please help!

Symptoms:  Light periods lasting not even 4 days, weight gain, acne very small pimples white heads and black heads (began on forehead and spread throughout face)
Doctor

A:   Hello,
Thanks for contacting askthedoctor.com

Low dose oc pills like the one you were already on tricyclen lo, helps in reducing acne as it regulates the estrogen levels in the body and controls testosterone induced acne. If the change in brand caused rise in acne, then it was wise on your part to shift back to your previous medication. However for the effect to accomplish, it would take around 2 months and a period of 2 weeks is really a short period to notice effects.
I suggest you to continue ticyclen lo and patiently wait for 2 months and you should a noticeable difference. acne depends not just on the hormonal status but the quality of the skin as well. Oily and sticky skin tend to promote acne formation as the sebbum formation is more and the oil glands are hypersecretory. Oc pills tend to regulate sebum secretion , but the effect takes some time to become noticeable.

I hope i have answered your query,
wishing you good health,
regards

Comments / Follow Ups

Patient: Okay, I will try to be patient! Thank you for your helpful reply.

Related Q&A

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

Q: I applied elocom cream to my irritated spots on my face, and now i've seen that it has bleached/lightened the areas i...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews